MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® SKYLITE¿ TIPLESS NITINOL STONE BASKET

C.R. BARD INC. (COVINGTON) -1018233 BARD® SKYLITE¿ TIPLESS NITINOL STONE BASKET
Catalog Number 042400
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the stone basket deployed improperly which led to a stone became stuck in the basket resulting in the nitinol tipless basket needed to be disassembled while in the patient.Waste of time and potential hazard to patient if it was left unresolved.
 
Additional Manufacturer Narrative
The reported event was confirmed use related as they deployed the stone basket improperly which led to a stone became stuck in the basket.Sample was not available for evaluation.The root cause identified is "user error, user deviation from ifu".The reported event is addressed within the labeling as it state: some objects may be too large to be removed endoscopically using a retrieval device.The use of fluoroscopy and/or x-ray to determine the size of the object is recommended.Do not use the skylite tipless nitinol stone basket if the object is too large to be removed endoscopically, as it may result in patient injury and pain.Do not attempt to repair, reassemble, or alter the device in any way.Precautions: before using, inspect for any breach of packaging to ensure sterility of product.Do not use if package is opened or damaged.1.9 fr and 2.4 fr stone baskets: for use with a ureteroscope having a greater than or equal to 3.4 fr.Working channel or as determined by physician.Cautions: objects that are too large to be removed through the scope channel will require the scope and basket to be removed simultaneously from the urinary tract.If resistance is encountered during advancement or withdrawal of the device, stop and determine the source of resistance, as continued resistance may damage the device and could result in patient injury.Take action to alleviate the resistance.Capture and removal: 1.Under direct vision or fluoroscopic guidance, slowly advance the basket tip past the object.2.Open the basket by pushing the thumb slide forward.(refer to figure b).3.Pull the basket backward toward the object while slowly rotating the basket as necessary.4.Once the object has been captured, partially close the basket to secure the object for removal by carefully pulling the thumb slide back.(refer to figure b).5.Slowly remove the basket and stone from the urinary tract.6.If the object is too large, you may need to simultaneously withdraw the basket and the ureteroscope from the urinary system.Directions for disassembly: if handle disassembly is desired or required: 1.Squeeze bottom handle half at indicated points and pull down to remove handle bottom.2.Loosen thumbscrew until basket drive wire moves freely.3.Slide sheath and handle assembly over and away from drive wire.A device history record review was not required because the investigation was confirmed as use related.Based on the investigation results no additional action is required at this time.Correction: d.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that stone basket deployed improperly which led to a stone became stuck in the basket resulting in the nitinol tipless basket needed to be disassembled while in the patient.Waste of time and potential hazard to patient if it was left unresolved.Per email response received on 10dec2025.It was reported that no physical sample is available.No lot number was provided.The procedure was able to be completed successfully.There was no patient harm or impact reported.

Brand Name
BARD® SKYLITE¿ TIPLESS NITINOL STONE BASKET
Common Device Name
STONE BASKET
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key23380214
Report Number1018233-2025-09500
Device Sequence Number13034242
Product Code FFL
UDI-Device Identifier00801741111495
UDI-Public(01)00801741111495(11)250627(17)280131(10)NGKPX202
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number042400
Device Lot NumberNGKPX202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown